Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 5, 2014, 8:02 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 8:02 PM EST (01:02 UTC)
- Expired
- Jan 6, 2014, 3:55 AM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694 WWUS74 KMRX 060102 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 802 PM EST SUN JAN 5 2014 ...BRISK NORTHWEST WINDS DEVELOPING OVERNIGHT... .A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT USHERING MUCH COLDER AIR AND WINDY CONDITIONS INTO THE SOUTHERN APPALACHIANS. BRISK NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH MONDAY MORNING DIMINISHING DURING THE AFTERNOON. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060915- /O.NEW.KMRX.WI.Y.0001.140106T0102Z-140106T1800Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 802 PM EST SUN JAN 5 2014 /702 PM CST SUN JAN 5 2014/ ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST /NOON CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST /NOON CST/ MONDAY. * EVENT...SOUTHERLY WINDS WILL BECOME NORTHWEST AN INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH AFTER A STRONG ARCTIC FRONTAL PASSAGE TONIGHT. * TIMING...SOUTHERLY WINDS BETWEEN 15 AND 30 MPH WILL BECOME NORTHWEST AT 15 TO 30 MPH ACROSS THE PLATEAU AND WESTERN TENNESSEE VALLEY LATE THIS EVENING...THEN OVER NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA EARLY MONDAY MORNING. WINDS WILL DIMINISH TO 10 TO 20 MPH MONDAY AFTERNOON. * IMPACTS...DRIVING MAY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON ROADWAYS ORIENTED EAST TO WEST. UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE AND TRASH CANS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
1 follow-up statement
313 WWUS74 KMRX 060855 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 355 AM EST MON JAN 6 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061000- /O.CAN.KMRX.WI.Y.0001.000000T0000Z-140106T1800Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 355 AM EST MON JAN 6 2014 /255 AM CST MON JAN 6 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. BRISK WINDS WILL CONTINUE...BUT THE RISK OF ADVISORY LEVEL WINDS HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 5, 6:28 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 5, 6:28 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EST SUN JAN 5 2014
.AVIATION...LARGE AREA OF RAIN AHEAD OF THE ARCTIC COLD FRONT WILL
BE SPILLING EASTWARD INTO THE VALLEY LOCATIONS VERY SOON. RAIN WILL
QUICKLY CHANGE TO SNOW OR SNOW SHOWERS BEHIND THE FAST MOVING FRONT.
EXPECTING CONDITIONS TO FALL INTO MVFR AND POSSIBLY IFR...ALTHO
BRISK W TO NW WINDS WITH GUSTS TO 25 TO 30 KTS...MAY KEEP CEILINGS
AND VISBYS FROM BOTTOMING OUT.
CHA AND TYS WILL IMPROVE TO VFR BY MID MORNING MONDAY...WHILE MVFR
CONDITIONS AND OCNL SNOW SHOWERS CONTINUE FOR MOST OF THE PERIOD AT
TRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 20 20 6 19 13 / 100 20 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 19 19 4 17 11 / 100 30 10 0 0
OAK RIDGE, TN 18 18 4 17 11 / 100 30 10 0 0
TRI CITIES AIRPORT, TN 20 20 2 13 7 / 100 50 10 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND CHILL WARNING FROM 3 PM MONDAY TO NOON EST TUESDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON EST
MONDAY FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST MONDAY
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
WIND CHILL WARNING FROM 3 PM EST /2 PM CST/ MONDAY TO NOON EST
/11 AM CST/ TUESDAY FOR THE FOLLOWING ZONES: BLEDSOE...
BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...MARION...MORGAN...SCOTT
TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WINTER WEATHER ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING
TO NOON EST /11 AM CST/ MONDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...EAST
POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...UNION...
WASHINGTON TN...WEST POLK.
WIND CHILL ADVISORY FROM 3 PM MONDAY TO NOON EST TUESDAY FOR THE
FOLLOWING ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...
HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...
MCMINN...MEIGS...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SULLIVAN...UNION...WASHINGTON TN...
WEST POLK.
VA...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST MONDAY
FOR THE FOLLOWING ZONES: WISE.
WIND CHILL WARNING FROM 3 PM MONDAY TO NOON EST TUESDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
MONDAY FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
WASHINGTON.
&&
TGHazardous weather outlook, Jan 5, 5:22 AM EST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 522 AM EST SUN JAN 5 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 522 AM EST SUN JAN 5 2014 /422 AM CST SUN JAN 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...WITH SOME RAIN THAT WILL CHANGE TO SNOW TONIGHT AS COLDER AIR PUSHES IN. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE IN MOST VALLEY LOCATIONS TONIGHT...WITH HEAVIER AMOUNTS POSSIBLE OVER SOME OF THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SNOW SHOWERS WILL CONTINUE INTO MONDAY OVER SOUTHWEST VIRGINIA AND THE EAST TENNESSEE MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS POSSIBLE. BITTER COLD AIR WILL MOVE INTO THE AREA AS WELL...WITH DANGEROUSLY LOW WIND CHILL VALUES POSSIBLE AT TIMES FROM MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED SUNDAY NIGHT AND MONDAY FOR ACCUMULATING SNOW.
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.